Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Prescribed skin cream for hands


  • Please log in to reply
3 replies to this topic

#1 luvbnmom3

luvbnmom3

    Silver Member

  • Members
  • PipPipPipPip
  • 154 posts

Posted 17 May 2008 - 09:51 AM

My primary care physician prescribed some Elcon 60mg for my hands when I told him the skin was getting tight, would this help or do you think he prescribed it because he thought the "tears" on my knuckles were from what he referred to as ecsema? I told him those tears on my knuckles happen when the skin on my hands gets too tight for what I'm doing at the time.

Is tissue pad loss in fingers when, like on my thumb pad, it is thinner than it used to be and leaves a big indentation from pushing gently don on it (not like pitting edema though)? I know raynaud's in the thumbs is supposedly rare, but both my thumbs are that way, touching something cold makes the finger pads white and burn like grabbing something out of the oven.

#2 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 18 May 2008 - 05:19 AM

luv~

I am not familiar with Elcon. Let us know if it helps.

I get tears on my knuckles too and also at the base of my nails when my hands swell. Amazing how something so tiny can hurt so much!

Sometimes my fingertips feel more sensitive than other times but I have not noticed them getting any thinner.

#3 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 18 May 2008 - 06:22 AM

HI , Elcon is one of the ointments I am prescribed for my psoriasis. It seems to work for that.
Lizzie

#4 relicmom1

relicmom1

    Silver Member

  • Members
  • PipPipPipPip
  • 208 posts
  • Location:Colonial Heights VA

Posted 20 May 2008 - 03:53 AM

Hi All!

It is my understanding that Elocon is a steroid cream. I have sone type of raised, red, and awful itchy rash on my arms and they gave that to me for it. It didn't help so I had to see a dermatologist and she said it wasn't strong enough. She doesn't think my rash is sclero related, but it is due to my overactive immune system....isn't that what sclero is :huh: . Anyway she gave me what she says is the stongest topical steroid and I can only use it for 2 weeks max, it's called Temovate. She also gave me Atarax to take at night.
Peace :)
Barbara aka relicmom1